Wednesday , 5 August 2020

Levodopa‐Induced Dyskinesia in Parkinson’s Patient-A case report

A. Surekha*1, S. Afreen1, V. Vijaya Prasad1, Dr. R. Siddarama2
1Pharm.D Interns, Department of Pharmacy Practice, Creative Educational Society’s College of Pharmacy, N.H.7, Chinnatekur, Kurnool, Andhra Pradesh
2Assistant professor, Department of Pharmacy practice, Creative Educational Society’s College of Pharmacy, N.H.7, Chinnatekur, Kurnool, Andhra Pradesh.

A B S T R A C T
Parkinson’s disease is a chronic and progressive neurodegenerative disorder result from greatly reduced activity of dopamine-secreting cells caused by cell death in the pars compacta region of the substantia nigra. Primary motor signs of Parkinson’s disease includes tremor of the hands, arms, legs, jaw and face, bradykinesia or slowness of movement, rigidity or stiffness of the limbs and trunk, postural instability or impaired balance and coordination. Treatment mainly includes carbidopa or Levodopa therapy, dopamine agonists, anticholinergics, MAO-B inhibitors, COMT inhibitors, among these L-dopa is most effectively used to restores the levels of dopamine which is involved in movements. Unfortunately, prolonged use of L-dopa produces other side effects such as dyskinesia’s (spontaneous, involuntary movements).The term dyskinesia is applied to any involuntary movement, such as chorea, ballism, dystonia and tic or myoclonus. Therapy mainly targets to prevent further progression of dyskinesia and to reduce the severely established dyskinesia. Peak dose LID respond to reduction of L-dopa dose. Initiating the treatment with dopamine receptor agonist reduce the risk of dyskinesia. NMDA receptor antagonists are used based on the expression of receptors in LID condition.5HT agents also used because seratonergic transmission has an inhibitory effect on dopaminergic transmission. Clozapine an antineuroleptic reported to have the antidyskinetic property in double blind clinical studies.

Keywords: Parkinson’s disease, prolonged use, Levodopa, Dyskinesia, Levodopa induced dyskinesia

Scroll To Top